White Rose University Consortium logo
University of Leeds logo University of Sheffield logo York University logo

Nonlinear theory of resonant slow MHD waves in twisted magnetic flux tubes

Ballai, I. and Erdélyi, R. (2002) Nonlinear theory of resonant slow MHD waves in twisted magnetic flux tubes. Journal of Plasma Physics, 67 (2-3). pp. 79-97. ISSN 0022-3778

Full text available as:
[img]
Preview
Text
ballai.i3.pdf

Download (246Kb)

Abstract

The nonlinear dynamics of resonant slow MHD waves in weakly dissipative plasmas is investigated in cylindrical geometry with a twisted equilibrium magnetic field. Linear theory has shown that the wave motion is governed by conservation laws and jump conditions across the resonant surface considered as a singularity – first derived in linear ideal MHD theory by Sakurai, Goossens and Hollweg [Solar Phys. 133, 227 (1991)]. By means of the simplified method of matched asymptotic expansions, we obtain the generalized connection formulae for the variables across the dissipative layer, and we derive a non-homogeneous nonlinear partial differential equation for the wave dynamics in the dissipative layer.

Item Type: Article
Copyright, Publisher and Additional Information: © 2002 Cambridge University Press
Institution: The University of Sheffield
Academic Units: The University of Sheffield > Faculty of Science (Sheffield) > School of Mathematics and Statistics (Sheffield)
Depositing User: Repository Assistant
Date Deposited: 14 Sep 2006
Last Modified: 06 Jun 2014 07:16
Published Version: http://dx.doi.org/10.1017/S0022377802001629
Status: Published
Publisher: Cambridge University Press
Refereed: Yes
Identification Number: 10.1017/S0022377802001629
URI: http://eprints.whiterose.ac.uk/id/eprint/1575

Actions (repository staff only: login required)